Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 29, 2017, 5:51 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana; Sabine County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 5:51 PM CDT (22:51 UTC)
- Expired
- Mar 29, 2017, 6:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Natchitoches Parish, LA, Sabine Parish, LA, Sabine County, TX
The radar
The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 2:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
622
WUUS54 KSHV 292251
SVRSHV
LAC069-085-TXC403-292345-
/O.NEW.KSHV.SV.W.0045.170329T2251Z-170329T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
551 PM CDT WED MAR 29 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Natchitoches Parish in northwestern Louisiana...
Southeastern Sabine Parish in northwestern Louisiana...
Southern Sabine County in eastern Texas...
* Until 645 PM CDT
* At 551 PM CDT, a severe thunderstorm was located near Browndell, or
17 miles northeast of Ebenezer, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hemphill, Pineland, Florien, Fisher, McElroy, Negreet, Fairmount,
Yellowpine and Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3115 9405 3123 9403 3154 9350 3137 9323
3136 9339 3128 9344 3128 9353 3124 9356
3123 9354 3119 9355 3117 9358 3118 9363
3116 9391 3114 9403
TIME...MOT...LOC 2251Z 241DEG 32KT 3116 9391
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
036
WWUS54 KSHV 292334
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
634 PM CDT WED MAR 29 2017
LAC069-085-TXC403-292345-
/O.CON.KSHV.SV.W.0045.000000T0000Z-170329T2345Z/
Natchitoches LA-Sabine LA-Sabine TX-
634 PM CDT WED MAR 29 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN NATCHITOCHES...SOUTHEASTERN SABINE PARISHES IN
NORTHWESTERN LOUISIANA AND SOUTHEASTERN SABINE COUNTIES...
At 633 PM CDT, a severe thunderstorm was located 7 miles west of
Hornbeck, or 11 miles north of Toledo Bend Dam, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hemphill, Florien, Fisher, Negreet, Fairmount, Yellowpine and
Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northwestern
Louisiana...and eastern Texas.
LAT...LON 3128 9383 3133 9386 3154 9350 3137 9323
3136 9339 3128 9344 3128 9353 3124 9356
3123 9354 3119 9355 3117 9358 3118 9363
3117 9374 3123 9377
TIME...MOT...LOC 2333Z 241DEG 32KT 3134 9352
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 5:31 PM CDT, 20 minutes earlier.
Area forecast discussion, Mar 29, 5:31 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
531 PM CDT Wed Mar 29 2017
.UPDATE...
Just a quick update to add Tornado Watch #100 in effect until
Midnight for portions of Northeast Texas, Southeast Oklahoma,
and portions of Southwest Arkansas.
Also added Natchitoches, Winn, Caldwell, Grant and La Salle
Parishes in Central Louisiana to Tornado Watch #98 in effect until
9 pm this evening.
Convection across Tornado Watch #100 is the most uncertain as
while mesoanalysis showing that the atmosphere has recovered
instability wise across this region, water vapor imagery also
showing dry slotting working its way into that region from the
west. Thus, the severe threat across Northeast Texas, Southeast
Oklahoma and Southwest Arkansas is very conditional.
Further south across Tornado Watch #98, we are not only dealing
with a moderately unstable airmass but also strong mid level lapse
rates and descent low level shear which suggests that isolated
tornadoes, large hail and damaging wind gusts will all be
possible across this area through the remainder of the evening.
Updated products have been sent...13.
&&
.PREV DISCUSSION... /issued 352 PM CDT Wed Mar 29 2017/
DISCUSSION...
..A Tornado Watch is in effect until 9 pm CDT for Angelina, San
Augustine, Sabine county and Sabine Parish...
Earlier model run iterations struggled with the speed of the line of
showers and thunderstorms from earlier this morning, as it was
exhibited to impinge on the ARKLATEX and southeast OK much later
than what actually occurred. The line has since dissipated but
scattered showers and thunderstorms persisted across southeast TX
which drifted northeast to across portions of Deep east TX and
central Louisiana late this aftn, which was a result of being co-
located with the best low level moisture axis and lingering old
outflow boundaries. Given this morning/s precip activity, the
atmosphere has been worked over/stabilized a bit, which was
validated by isolated showers struggling to develop. However, the
UA storm system is still to our west across southern KS and drier
air aloft ahead of the system, is infringing upon east TX, deep
east TX and southeast OK and portions of southwest AR, thus
resulting in thinning middle to upper level clouds. Consequently,
daytime destabilization may come to pass whilst a 35+ kt LLJ
persists leading to increased instability and moistening low-mid
levels respectively. In addition, a nearby sfc low has promoted a
tightened pressure gradient, leading to breezy southerly sustained
wind speeds of 15-25 mph. A notable decline in wind speeds is
expected shortly after sunset.
At this time, best severe indices are noted across portions of deep
east TX: MUCAPE of 1000 j/kg, 0-6 km bulk shear of 50 kts, 0-3 km
SRH of 300-400 m2/s2, 0-1 km shear of 20-25 kts, low LCL/s and
curvature in the low levels per progged hodographs. What these
parameters suggest is that storms will have the potential to
become severe, with damaging wind gusts, hail and isolated
tornadoes being the main threats. At 20Z, a severe storms was
located approximately 30 miles south of Zavalla, TX just south of
the CWA, with a movement to the northeast. The neighboring office
issued both a Severe Thunderstorm Warning and a Tornado Warning
with this storm. This could be the start of this afternoon/s
severe storm activity, with additional storms expected. A Tornado
Watch is in effect until 9 pm CDT for Angelina, San Augustine,
Sabine county and Sabine Parish.
This evening into tonight, the UA low across the Southern Plains
is expected to lift east-northeast to across the Central Plains
and near the lower to middle Mississippi Valley region. Southwest
flow aloft will sharpen and an embedded impulse within the flow
aloft will move across the region, resulting in an additional
catalyst for new storm development moreso along and east of a
Dequeen AR to near Shreveport LA to near Natchitoches LA line.
Models hint at the resurgence of a cluster of storms/line of
storms once again posing a threat for damaging winds, hail and
isolated tornadoes. This may result in the Tornado Watch /or a
Severe Thunderstorm Watch/ being expanded to portions of the
aforementioned areas later this evening into tonight. Make sure
you stay abreast to the latest weather information by going to our
website at www.weather.gov/shv, listening to your NOAA weather
Radio or tuning in to your favorite media outlet. Concurrently,
the precipitation activity will gradually get shoved from west to
east courtesy of the UA system/s cold front/pacific front that
will usher in a stabilizing airmass. Although some wrap around
cloud cover/light rain/drizzle may linger across portions of
southwest AR and north central LA tomorrow late morning into early
afternoon, the severe threat will be diminishing as best severe
indices exit the region.
Thereafter, the progressive synoptic flow will continue with quiet
weather expected Friday /and temps rebounding from the 60s and 70s
tomorrow to the 70s and 80s on Friday/ given the passage of a low-
amplitude UA ridge. Rain chances will return for late weekend as
an UA low slowly digs east-southeast across the Desert southwest,
to across northern Old Mexico, to across northeast central TX by
Sunday night. Sharpening southwest flow aloft and increased UL
support will raise concerns for severe potential. Furthermore, the
slow movement of the storm coupled with rich Pacific moisture
being transported to across the region resulting in PWATS of
1.50-2.00 inches is why long term solutions are hinting at high
rainfall totals /several inches/. This is something we will be
paying close attention to in the coming days as we want to make
sure models are consistent from run-to-run. We will then get a
reprieve from significant wet conditions Monday-Wednesday though
an UA low passing to our north may encourage isolated to scattered
showers along its sfc counterpart Tuesday-Wednesday.
FB
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 56 72 50 84 / 60 20 0 0
MLU 61 75 50 83 / 80 40 10 0
DEQ 50 63 42 80 / 60 20 0 0
TXK 53 66 48 82 / 60 20 0 0
ELD 55 69 47 81 / 70 30 10 0
TYR 52 73 52 86 / 40 0 0 0
GGG 54 72 51 85 / 50 10 0 0
LFK 56 77 52 89 / 50 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
FB/13Hazardous weather outlook, Mar 29, 11:03 AM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1103 AM CDT Wed Mar 29 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-301615- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1103 AM CDT Wed Mar 29 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... The line of showers and thunderstorms has diminished late this morning as it encountered a more stable airmass. However, convective boundaries leftover from these showers and thunderstorms, in addition to a strong upper level storm system and associated cold front approaching from the west, should result in the development of scattered showers and thunderstorms late this afternoon and especially this evening over portions of extreme Eastern Texas, Western Louisiana, and Southwest Arkansas, which should increase in coverage and intensity as they move into north central Louisiana. Damaging winds, large hail, isolated tornadoes, and locally heavy rainfall will be possible, with the severe weather threat diminishing from west to east later this evening through the overnight hours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated to scattered showers and thunderstorms will be possible Thursday morning especially over north central Louisiana before diminishing with the passage of the cold front. An isolated strong storm can not be ruled out Thursday morning over this area, before cooler and drier air sweep east behind the front. Showers and thunderstorms are expected to increase once again Sunday and Sunday night in advance of another upper level storm system. Some of these storms may also become severe over East Texas, North Louisiana, and possibly Southern Arkansas, as a warm front works north into Southeast Oklahoma and Southwest Arkansas. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, storm spotters, and amateur radio operators, may be needed late this afternoon through tonight.
In the hours before
Local storm report, Mar 29, 3:11 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
311 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.56N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
METAL ROOF BLOWN OFF JUDSON ROAD ANIMAL
CLINIC.
&&
20Local storm report, Mar 29, 3:53 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 2 N LONGVIEW 32.54N 94.77W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
TREE DAMAGED HOME ON MASTERS WAY.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.55N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
DAMAGE TO SHINGLES AND FASCIA AT HOME ON
HILL STREET.
0540 AM TSTM WND DMG 2 N LONGVIEW 32.54N 94.77W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
TREE FELL ON HOME ON RIVIERA DR.
0540 AM TSTM WND DMG 2 WNW LONGVIEW 32.53N 94.79W
03/29/2017 GREGG TX AMATEUR RADIO
LARGE TREES ACROSS REEL ROAD.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.56N 94.74W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
DAMAGE TO ROOF SHINGLES AT HOME ON AIRLINE
ROAD.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.55N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
UPROOTED TREES DAMAGED 3 HOMES AND 2
VEHICLES ON HILL STREET.
0540 AM TSTM WND DMG 3 NNE LONGVIEW 32.56N 94.75W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
LARGE TREE LIMB FELL ON HOME ON MARY ELLEN
DRIVE.
0540 AM TSTM WND DMG LONGVIEW 32.52N 94.76W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
SEVERAL UPROOTED AND SNAPPED TREES ACROSS
THE NORTHERN SECTIONS OF LONGVIEW, JUST
NORTH OF LOOP 281.
0540 AM TSTM WND DMG 2 NNW LONGVIEW 32.54N 94.77W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
LARGE TREE FELL ON RESIDENTIAL STRUCTURE ON
OAK CREEK RIDGE DR.
0540 AM TSTM WND DMG 4 NE LONGVIEW 32.56N 94.73W
03/29/2017 GREGG TX FIRE DEPT/RESCUE
LARGE TREE LIMB FELL ON HOME ON JESSICA
DRIVE.
&&
NWS SHREVEPORT LA
IRIS SYSTEMThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:54 PM CDT | Tornado Warning | SHV | Sabine | 66 min |
| Mar 29, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 61 min |
| Mar 29, 5:23 PM CDT | Tornado Warning | SHV | Natchitoches, Sabine | 52 min |
| Mar 29, 5:58 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle, Natchitoches, Winn | 62 min |
| Mar 29, 6:21 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 54 min |
| Mar 29, 4:13 AM CDT | Special Weather Statement | SHV | Camp, Franklin, Gregg, Smith, Upshur, Wood | 47 min |
| Mar 29, 5:01 AM CDT | Special Weather Statement | SHV | Franklin, Red River, Titus | 59 min |
| Mar 29, 5:03 AM CDT | Special Weather Statement | SHV | Camp, Gregg, Morris, Rusk, Smith, Upshur and 1 more | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.